Hi all! I love this site. It is so comforting to know that there are other people out there experiencing some of the same heart issues that I am.
I am a 29 year-old female with a structurally normal heart and no underlying heart disease. I was diagnosed with a-fib at age 17, and also have a history of sinus tachycardia and junctional tachycardia. I was put on digoxin and disopyramide after flecainide failed to produce any relief for me. I recently went off of the disopyramide because my new cardiologist wanted to do a stress test on me with no meds to see if exercise induces my arrhythmias. So, I went into a-fib yesterday during the stress test, and he told me to go back on my digoxin and disopyramide (I take the extended release capsules). I currently take 300mg 3x a day for a total of 900mg.
My question is, is anyone else out there taking extended-release disopyramide? If so, what kinds of side effects have you experienced? I have experiences a drop in my blood pressure along with some dizziness, also urinary retention and dry mouth. I am afraid that the drug I am taking is dangerous, as I am an active woman, but I can't live off of them because I am always going into a-fib or sinus tachycardia. I am going to have an ablation done in a few months, but until them I am stuck with my current meds. I would appreciate any comforting words or stories of your experinces with disopyramide or norpace. Thank you!
My question is, is anyone else out there taking extended-release disopyramide?
The side effects you describe are common for dysopyrimide.
If so, what kinds of side effects have you experienced?
I will leave this to the people who take the medications to answer it.
I want to mention that many young people with atrial fibrillation have accessory pathways -- areas of conduction from the atrium to the ventricular myocardium without passing through the AV node. It is important to do a full EP study before an atrial fibrillation ablation because if an accessory pathway is found, it might be easier to ablate the accessory pathway and with lower risks than an atrial fibrillation ablation. Even if the accessory pathway is not visible on the EKG, it can conduct only in one direction -- from the ventricle to the atrium.
I hope this answers your question and is useful to you. good luck with your ablation.
I definitely experienced the dry mouth and urinary retention when i took the Norpace (and it didn't help my arrhythmia, so i was happy to get off it!). The cardiologists i deal with (all men) laughed with me, and said they just wanted me to know what it feels like to deal with a prostate problem (i know, i'm female...they were trying to be funny).
The doc brings up a very valid point. I hope you are going somewhere very reputable for your ablation, and i would talk to the EP about what he is planning to do BEFORE he ablates anything. a full EP study, where they map around the heart and try to find the location of the arrhythmia (accessory pathway, possibly) is a more thorough approach than just assuming a standard A-fib origin around the pulmonary veins and attacking that way. I needed a repeat procedure for my arrhythmia (a swallowing-induced tachycardia), and i was awake for both procedures. I remember coming back for the 2nd one and getting very annoyed with the EP for mapping around in my right atrium, when we had "clearly" determined on the previous study that everything was coming from the left side (when you are awake on the table for 9+ hours, the attitude becomes "can we just get on with this already???"). I now appreciate that he was just being VERY thorough and making sure nothing had changed in the 6 months since the first procedure, and now that i am arrhythmia-free, i am very thankful for his approach.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.